Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 26, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 5, 2011, 2:35 AM CST for Bates County, Cass County, Henry County, Missouri. It took effect at Mar 5, 2011, 7:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2011, 2:35 AM CST (08:35 UTC)
- In effect from
- Mar 5, 2011, 7:00 AM CST
- Expired
- Mar 5, 2011, 6:03 AM CST
- In force
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
330
WGUS43 KEAX 050835
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 AM CST SAT MAR 5 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC013-037-083-060835-
/O.NEW.KEAX.FL.W.0026.110305T1300Z-110306T1300Z/
/URHM7.1.ER.110305T1300Z.110305T1300Z.110305T1300Z.UU/
235 AM CST SAT MAR 5 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH GRAND RIVER AT URICH.
* FROM THIS MORNING TO SUNDAY MORNING.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 24.0
FEET THIS MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 N/A 24.0 THIS MORNING
$$1 follow-up statement
097
WGUS83 KEAX 051203
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 AM CST SAT MAR 5 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...HENRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC013-037-083-051233-
/O.CAN.KEAX.FL.W.0026.000000T0000Z-110306T1300Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
603 AM CST SAT MAR 5 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH GRAND RIVER AT URICH.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE WITH A MAXIMUM
VALUE OF 22.5 FEET THIS EVENING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 N/A 22.5 THIS EVENING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 4, 11:22 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 4, 11:22 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1122 PM CST FRI MAR 4 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SHORT TERM (TONIGHT-SUNDAY NIGHT)... POSITIVELY-TILTED UPPER TROUGH CONTINUES TO DIG INTO THE CENTRAL US THIS AFTERNOON...WITH WELL-DEFINED SHORTWAVE DIGGING INTO THE TX/OK PANHANDLES. AHEAD OF THIS FEATURE...SHARP FRONTAL BOUNDARY CONTINUES ITS SLOW MOVEMENT INTO CENTRAL MISSOURI. WIDESPREAD CONVECTIVE COMPLEX DEVELOPED EARLIER THIS AFTERNOON ACROSS ERN KS/WRN MO WHERE 850 HPA CONVERGENCE WAS MAXIMIZED...AND INTERACTIONS WITH BAROCLINIC BOUNDARY WAS ABLE TO OVERCOME MEAGER ELEVATED INSTABILITY. THIS ACTIVITY WILL CONTINUE TO PUSH EAST OF THE CWA THIS AFTERNOON AS LOW LEVEL CONVERGENCE CONTINUES TO SHIFT INTO EASTERN AND SOUTHERN MISSOURI. FRONT WILL BEGIN TO ACCELERATE EASTWARD TONIGHT AS SHORTWAVE DIGS INTO THE SOUTHERN PLAINS AND SECONDARY VORT MAX DROPS INTO THE EASTERN DAKOTAS. LOW LEVEL POST FRONTAL DOWNGLIDE WILL CAUSE A STEADY DECREASE IN COVERAGE FROM WEST TO EAST THROUGH THIS EVENING...THOUGH ELEVATED ISENTROPIC LIFT IN THE 295-305 K LAYER WILL LINGER UNTIL 700 HPA BOUNDARY SWINGS THROUGH AFTER 00Z. ADDITIONAL LIFT EXISTS OVER NORTHWEST MISSOURI IN ASSOCIATION WITH WEAK DEFORMATION AXIS ACROSS THIS REGION...WHICH WILL CONTINUE TO PIVOT EASTWARD ACROSS NORTHERN MISSOURI THIS EVENING. WILL CONTINUE TO CARRY POPS FOR MUCH OF THE REGION THROUGH THE EVENING UNTIL ELEVATED BOUNDARY PUSHES THROUGH...THOUGH ANY ADDITIONAL PRECIP SHOULD BE LIGHT IN NATURE. MODEST COLD AIR ADVECTION HAS ALREADY BROUGHT THE FREEZING LINE INTO THE FAR NORTHWEST CWA...WHERE THERMAL PROFILES SUPPORT AN IP/SN MIX...POSSIBLY EVEN MIXED WITH ZR. DEEP MOISTURE ACROSS THIS REGION IS LESSENING...AND IS FOCUSED MAINLY BELOW 700 HPA WHICH IS BELOW THE BEST LIFT IN DEFORMATION AXIS. THUS...EXPECT PRECIP ACROSS THIS AREA TO CONTINUE TO DECREASE IN COVERAGE...WITH LITTLE IF ANY ACCUMULATIONS OF WINTRY PRECIP. COLD AIR ADVECTION WILL CONTINUE INTO THE REMAINDER OF THE CWA OVERNIGHT...WHICH WILL FAVOR SN OR IP IN ANY AREAS WHERE PRECIP LINGERS. WITH BEST LIFT PUSHING WELL TO THE EAST OF THE REGION...DO NOT EXPECT MUCH IF ANY ACCUMULATION OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE NORTHERN AND CENTRAL PLAINS ON SATURDAY. PREFERRED TO STAY CLOSER TO THE MORE PESSIMISTIC NAM SOLUTION WITH CLOUD COVER ON SATURDAY GIVEN PLENTY OF LOW LEVEL MOISTURE BEHIND TODAYS SYSTEM...WHICH WILL BE TRAPPED BELOW A FAIRLY SIGNIFICANT LOW LEVEL INVERSION. THIS MOISTURE WILL SCOUR OUT FROM WEST TO EAST THROUGH BY LATE AFTERNOON AS SFC HIGH CONTINUES TO BUILD IN. LOW LEVEL RIDGING WILL CONTINUE TO STRETCH ACROSS THE CENTRAL AND NORTHERN PLAINS THROUGH SUNDAY NIGHT...WITH SEASONAL TEMPS AND DRY CONDITIONS EXPECTED THROUGH THIS TIME. HAWBLITZEL MEDIUM RANGE (MONDAY-FRIDAY)... FOR MONDAY...ZONAL FLOW WILL PREVAIL ACROSS THE CENTRAL CONUS...WITH OUR ATTENTION DRAWN TO THE UPPER LEVEL LOW THAT WILL MOVE ONSHORE OVER THE PACIFIC NORTHWEST. THIS UPPER LEVEL LOW WILL DIG FURTHER SOUTH ACROSS THE ROCKIES MONDAY NIGHT INTO TUESDAY. THE MAIN DISCREPANCY WITHIN THE MODELS IS IN REGARDS TO THE TRACKING AND TIMING OF THE SURFACE LOW AS IT SWEEPS ACROSS THE CENTRAL PLAINS. BOTH THE ECMWF/GEM SHOW THE SYSTEM STARTING TO IMPACT THE AREA BY TUESDAY MORNING. GFS ON THE OTHER HAND IS A BIT SLOWER...WITH PRECIPITATION NOT MOVING IN UNTIL LATER TUESDAY AFTERNOON. GFS/ECMWF KEEP THE REGION PREDOMINANTLY IN THE WARM SECTOR AS THE SYSTEM PROGRESSES EASTWARD. GEM MODEL THOUGH IS SHOWING MORE OF A SOUTHERN TRACK WHICH WOULD PUT US NORTH OF THE WARM FRONT. FORECAST REFLECTS MORE OF A GFS/ECMWF TRACKING...BUT BEING DAYS 5-6...A LOT CAN STILL CHANGE IN THE MODELS. AS THE ASSOCIATED COLD FRONT APPROACHES THE REGION TUESDAY EVENING...A STRONG SOUTHERLY FLOW COMBINED WITH A LOW LEVEL JET OF AROUND 50KT WILL USHER IN WARM MOIST AIR INTO THE AREA...WHICH WILL AID IN THE POTENTIAL FOR THUNDERSTORMS. AT THIS TIME...CAN'T RULE OUT THE POSSIBILITY FOR SOME SEVERE WEATHER WITH THESE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. WITH THE ECMWF BEING THE MORE PROGRESSIVE MODEL COMPARED TO THE GFS...IT SHOWS THE COLD FRONT SWEEPING EASTWARD OVER THE AREA TUESDAY NIGHT. ANOTHER FEATURE OF THIS SYSTEM IS THE POTENTIAL FOR SOME WRAP-AROUND PRECIPITATION AS THE SFC LOW PROGRESSES EAST OF THE REGION. WITH HIGH PRESSURE SINKING SOUTHWARD INTO THE CENTRAL PLAINS BEHIND THE PASSAGE OF THIS SYSTEM...COLDER AIR WILL FILTER INTO THE AREA AND RESULT IN THE CHANCE FOR A RAIN/SNOW MIX ON WEDNESDAY AS THE REMAINING PRECIPITATION EXITS THE AREA. FOR THE LATTER HALF OF NEXT WEEK...HIGH PRESSURE WILL REMAIN OVER THE CENTRAL CONUS WITH DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE SEASONAL NORMAL TEMPERATURES EXPECTED. ACH && .AVIATION... FOR THE 06Z TAFS...LATEST SATELLITE IMAGERY AND OBSERVATION TRENDS SHOW THE BACK EDGE OF THE HIGH IFR/MVFR CIGS PUSHING THROUGH SOUTHEASTERN NEBRASKA AND NORTHEASTERN KANSAS. THE RUC CONDENSATION PRESSURE DEFICIT FORECASTS SEEMS TO MATCH THIS AREA REASONABLY WELL AND THROUGH COMBINATION OF EXTRAPOLATION AND MODEL OUTPUT THINK THAT THE TERMINALS WILL ACTUALLY SCATTER OUT MUCH SOONER THAN PREVIOUSLY THOUGHT. THIS YIELDS VFR CONDITIONS BETWEEN 08Z AND 10Z. SKIES ARE EXPECTED TO BECOME CLEAR BY THIS AFTERNOON AS STRONG AND DEEP ISENTROPIC DOWNGLIDE AND DRY SHOULD INHIBIT CLOUDS. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 4, 6:57 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CST FRI MAR 4 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 657 PM CST FRI MAR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT AS COLDER AIR CONTINUES TO MOVE INTO THE REGION A BRIEF TRANSITION TO LIGHT SNOW OR FLURRIES WILL OCCUR. NO ACCUMULATION OF SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS DURING THE TUESDAY INTO WEDNESDAY TIME FRAME...WITH A COUPLE ROUNDS OF THUNDERSTORMS POSSIBLE...BOTH TUESDAY MORNING AND LATER TUESDAY AFTERNOON AND EVENING. IF SUFFICIENT MOISTURE CAN BE PULLED NORTH FROM THE GULF OF MEXICO...STRONG TO SEVERE STORMS MAY BE POSSIBLE OVER PARTS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:37 PM CST | River Flood Warning | EAX | Johnson, Pettis | 10 hr |
| Mar 4, 11:37 PM CST | River Flood Warning | EAX | Cooper, Saline | 55 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.